Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taken antibiotics for chest infection. Have flu virus. Taken Plumicort for asthma. Is it okay to take Symbicort?

i have the flu virus now for 5 days . The day before i finished an antibiotic for chest infection . i suffer from allergies and when i get a chest cold i get asthma . i take plumicort turbo inhaler 200 micrograms 2 puff twice a day and when i need too i take salamol 100 micrograms , 2 puffs 3 times a day . i dont always have to take the salomol . on day 3 of the flu i started to cough up mucous which had traces of blood for the day .proior to this i hab been coughing up green mucous after finishing the antibiotoc. by late evening day 3 i started wheezing very badly snd couldnt breath very well so i took the salomol but after taking the 3 doses to no avail i decided to try my sons symbicort turbo inhaler 100 micrograms 4 puffs which helped a lot . is it ok to continue to use this as my gp is not availabe
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
i think your chest infection must have cleared by now, some times traces of blood do come in mucus when there is severe infection, if you get again you can visit your doctor for check up. if it has stopped after your infection is cured then you can stop worrying about it.
now about your asthma, plumicort 200 which you take is budesonide, which is steroid. and symbicort which your son uses is budesonide plus a long acting broncho dilator. ideally when inhalers are given it is adjusted to minimum dose at which patient is comfortable. since you where comfortable on pulmicort 200 you should continue the same thing. but for now until you get medical attention you can take symbicort 100 ,4 puffs 2 times , if you have heart problem or you are old you should go to your doctor before starting your sons inhaler.
your symptoms of asthma increased due to your lung infection after 2-3 days you will be fine like before, and you will be comfortable on your inhalers itself
thank you
Answered: Fri, 4 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor